MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the treatment of an unruptured saccular aneurysm located in the internal carotid artery using a bare axium helix coil, the coil could not be pushed into the echelon catheter, and the coil head was deformed.The coil experienced resistance and became stuck in the catheter, specifically at the catheter hub and distal segment.The coil was damaged at the pushwire distal segment.There was no damage to the catheter.The patient's blood flow and vessel tortuosity were normal.The coil was replaced by another medtronic product.No patient complications have been reported as a result of this event.The aneurysm max diameter was 3.2mm, and the neck diameter was 1.5mm.Additional information received reported the coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis # (b)(4):equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium device was returned for analysis within a shipping box; within an opened axium outer carton and within an introducer sheath.The echelon micro catheter used in the event was not returned for analysis.Three other axium devices were returned and will be addressed in pli-20, pli-30, and pli-40.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found kinked at ~140.0cm from the proximal end (figure e).The axium implant coil was found stretched within the introducer sheath with the polypropylene filament broken (figures f & g).Testing/analysis: the axium coil could not be advanced out of the introducer sheath as it was found to be stuck.The implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, and use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The cause of the resistance could not be determined.The returned axium pusher was found kinked, and the implant coil was found stretched.Customer reported no issues with the implant coil during preparation per ifu.Therefore, it is possible the damage occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.It is possible the damages contribute towards the reported ¿coil resistance/stuck in catheter¿.As the echelon micro catheter used in the event was not returned for analysis, any contribution of the echelon micro catheter towards the resistance could not be determined.The axium coil is compatible for use with the echelon micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21986045
Report Number9617601-2025-00450
Device Sequence Number12840228
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number227777191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale